Hail, Cheyenne
- When
- June 28, 4:43 PM MST to 4:47 PM MST
- Where
- Cheyenne County, 4 mi E of Sidney
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.150, -102.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 28, 12:30 PM MST, 4 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 130 PM MDT SAT JUN 28 2003 SHORT TERM...SHORTWAVE DROPPING SE IN UPPER FLOW WILL CROSS CWA THIS EVENING AND EXPECT WDLY SCT SHOWERS AND TSTRMS WITH IT. PASSAGE OF SHORTWAVE ENERGY WILL INDUCE SFC HIGH TO OOZE SE INTO NEB AND S DAKOTA SUNDAY MORNING. WILL DROP MAX TEMPS OVER ERN PART OF CWA SUNDAY AS CLOUDS LIKELY TO HOLD IN THE MORNING AND WK UPSLOPE FLOW BEHIND SFC HIGH LIMITS HEATING. ISOLATED TSTRMS AGAIN POSSIBLE MAINLY NEAR MTNS SUNDAY AFTN BUT COVERAGE LESS THAN THIS EVENING WITH BETTER SUPPORT TO THE SOUTH. LONG TERM...TELECONNECTIONS WITH PERSISTENT NEG ANOMALY AT 100E AS SHOWN ON UKMO/ECMWF/MRF SUPPORT RIDGING IN CEN US WITH WEAK TROF OVER WESTERN US ALL NEXT WEEK. MODELS HANDLE THIS WELL EXCEPT MRF WHICH GOES TOO ZONAL BY END OF WEEK. TREND IS FOR SUMMER TO FINALLY ARRIVE IN CYS CWA STARTING MONDAY. EXPECT A SLOW MOVING UPPR RIDGE OVER THE CWA NEXT WEEK FOR WARM DAYTIME TEMPS AND LITTLE CHANCE OF PCPN TUE THRU THU. A WEAK LEE SFC TROF TUE AND AGAIN WED SHOULD PRODUCE BREEZY DAYTIME DWNSLP WINDS TO HELP BOOST MAX TEMPS BOTH DAYS. NOT AS WARM THU AND FRI WITH RIDGE SLIDING EAST AND THICKNESS VALUES DROPPING. CAN EXPECT SW UPPR LVL FLW OVR THE CWA WITH AN UPPR TROF POSITIONING OVR PAC NW BY LATE THU. THIS SHOULD RESULT IN A SLIGHT CHANCE FOR PM TSTMS ON INDEPENDENCE DAY FOR CYS CWA MAINLY EAST OF MOUNTAINS AND INTO NEB PANHANDLE. WILL EXPECT THIS TREND TO CONTINUE INTO NEXT WEEKEND WITH SW UPPER FLOW EXPECTED TO REMAIN OVER CWA. .CYS... WY...NONE. NE...NONE. WTP/RAE
NEZ001>003-019>021-054-055-WYZ059>070-291200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1050 AM MDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS SHOULD DEVELOP BY LATE THIS AFTERNOON OVER THE HIGHER TERRAIN OF EASTERN WYOMING AND MOVE SOUTHEAST OVER THE EASTERN WYOMING PLAINS AND THE NEBRASKA PANHANDLE THROUGH THIS EVENING. A FEW OF THE STORMS COULD PRODUCE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED LATE DAY SHOWERS AND THUNDERSTORMS WILL RE-DEVELOP LATE SUNDAY AFTERNOON AND CONTINUE INTO THE EVENING MAINLY OVER FAR SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. DRY WEATHER AND SUMMERLIKE TEMPERATURES RETURN FOR THE START OF NEXT WEEK AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. RE
The Cheyenne radar (KCYS), 160 km away, was scanning. The volume nearest the first event began at 23:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364163.